MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION HOOK - STERILE FOR TI CANNULATED NAILS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION HOOK - STERILE FOR TI CANNULATED NAILS; EXTRACTOR
Model Number 355.399S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during removal of proximal femoral nailing system (tfna) long nail and the titanium helical blade, the surgeon removed one (1) distal interlock 5.0mm locking screw and put extraction instrument on the helical blade they then connected the extraction bolt to the proximal instrumented end of the tfna removed the helical blade.They extracted the broken proximal end then proceeded to attempt to remove the distal broken portion of the tfna nail with an extraction hook with no success for 2-3 hours.Then moved to the distal femur to make an opening hole distal to the nail so they can drive out the nail from the distal (retrograde) end.They proceeded in driving the nail until the instrumented proximal portion of the nail was exposed outside of the soft tissue.They put the extraction hook back into the nail and pulled it completely out.It is unknown there was a surgical delay.The procedure was successfully completed.The patient outcome was good.This (b)(4) captures the intraoperative event that during removal there was an additional intervention that was required to remove nail while, this (b)(4) captures the ops-operative event that the broken proximal femoral nailing system (tfna) long nail and the titanium helical blade were removed due to delayed healing and non-union.This complaint involves two (2) devices this report is for one (1) extraction hook - sterile for ti cannulated nails.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d6: implant date provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: lot is unknown.Previously reported lot is incorrect e1 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION HOOK - STERILE FOR TI CANNULATED NAILS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10067265
Report Number2939274-2020-02384
Device Sequence Number678033
Product Code HWB
UDI-Device Identifier10886982194961
UDI-Public(01)10886982194961
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number355.399S
Device Catalogue Number355.399S
Device Lot NumberH869296
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/28/2020
06/15/2020
07/02/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date05/28/2020
06/16/2020
07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR